Alert archive / Arkansas / River Flood Warnings in 2012

River Flood Warning 6, NWS Little Rock, AR

February 4, 2012Independence County, Jackson County, Lawrence County, Arkansas

NWS Little Rock, AR issued this river flood warning at Feb 4, 2012, 8:53 AM CST for Independence County, Jackson County, Lawrence County, Arkansas. It took effect at Feb 4, 2012, 7:28 PM CST. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Feb 4, 2012, 8:53 AM CST (14:53 UTC)
In effect from
Feb 4, 2012, 7:28 PM CST
Expired
Feb 8, 2012, 6:23 PM CST
In force
4 days
Issued by
NWS Little Rock, AR
Flood severity
Minor

Counties Independence County, AR, Jackson County, AR, Lawrence County, AR

The radar

The Little Rock radar (KLZK), 138 km from the middle of the area, began a volume at 14:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black River at Black Rock (BKRA4). The gauge peaked at 16.72 ft at Feb 5, 2012, 5:00 PM CST.

actionminormoderate1015202502/0402/0502/0602/0702/0802/0902/10
Action stage
12 ft
Minor stage
14 ft
Moderate stage
25 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07072500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at Feb 4, 5:30 AM CST, 3 hours 23 minutes earlier.

Area forecast discussion, Feb 4, 5:30 AM CST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
530 AM CST SAT FEB 4 2012

.AVIATION...
PRECIPITATION HAS MOVED OUT OF THE NORTHWEST THIS MORNING...AS A
COLD FRONT MOVES INTO THE REGION. OVER THE CENTRAL AND
SOUTHEAST...RAINFALL HAS CONTINUED...THOUGH HEAVIER PRECIP WILL
TAPER OFF LATER THIS MORNING. KEPT A MENTION OF PREVAILING VCSH IN
THE CENTRAL AND SOUTHEAST THROUGH THE DAY...AS THE FRONT WILL BE
SLOW TO MOVE THROUGH...AND AN UPPER WAVE MOVES ACROSS SOUTHEAST
ARKANSAS AHEAD OF THE FRONT.

CONDITIONS WILL IMPROVE AFTER THE FRONTAL PASSAGE...AS NORTHWEST
WINDS INCREASE...AND CEILINGS GRADUALLY LIFT. HOWEVER...STRATOCU
WILL REMAIN BEHIND THE BOUNDARY INTO THE OVERNIGHT HOURS TONIGHT.
TAFS ALREADY OUT.
&&

.PREV DISCUSSION... /ISSUED 339 AM CST SAT FEB 4 2012/

SHORT TERM...TODAY THROUGH TUESDAY NIGHT

A MAINLY DRY AND SEASONAL STRETCH IS ON TAP ONCE WE GET THROUGH
TODAY/S RAINFALL.

TODAY...
A BAND OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SLOWLY SAG SE
THROUGH THE STATE THIS MORNING. A COLD FRONT THAT IS PUSHING THE
SHOWERS AND STORMS THROUGH WILL BE SLOW TO MAKE IT THROUGH THE STATE
AND THERE IS A CHANCE FOR SOME REDVELOPMENT RIGHT ALONG THE FRONT SO
HAVE SLOWED EXIT TIMING OF PRECIP A BIT. SVR WX IS NOT EXPECTED
TODAY. SOME DRIZZLE WILL BE NOTED BEHIND THE MAIN RAIN BAND BUT FOR
THE MOST PART...ONCE IT STOPS RAINING AT A LOCATION IT WILL BE DONE
FOR THE DAY. HAVE UNDERCUT MOS HIGH TEMPS SUBSTANTIALLY TODAY IN THE
SE CWA WITH THE CLOUDS AND RAIN.

SUNDAY THROUGH TUESDAY NIGHT...
HIGH PRESSURE WILL SETTLE IN WITH SEASONAL TEMPS AND PARTLY CLOUDY
SKIES DURING THIS PD. OVERNIGHT LOWS WILL LIKELY FLIRT WITH FREEZING
OVER MUCH OF THE STATE SUN NIGHT AND MON NIGHT. A FAIRLY STRONG
SHRTWV WILL CROSS THE STATE TUE NIGHT BUT LACK GULF RETURN MSTR.
HOWEVER...GIVEN THE STRENGTH OF THE WAVE AND ABILITY FOR STRONGER
SHRTWVS TO SQUEEZE OUT PRECIP OVER AR...HAVE INCLUDED SLIGHT CHC
POPS FOR TUE NIGHT. THERMAL PROFILES SUGGEST THAT IF PRECIP
OCCURS...A FEW FLAKES COULD MIX IN OVER NRN AR TUE NIGHT.

LONG TERM...WEDNESDAY THROUGH FRIDAY

ANY LINGERING PRECIP WILL BE COMING TO AN END DURING THE DAY
WEDNESDAY. HIGH PRESSURE WILL MOVE INTO THE REGION...WITH DRY
CONDITIONS THROUGH THE REMAINDER OF THE WEEK. DUE TO NORTHERLY/
NORTHEASTERLY SURFACE FLOW...TEMPERATURES WILL BE FAIRLY TOLERABLE...
WITH LOWS MAINLY IN THE 20S AND 30S...AND HIGHS IN THE 40S AND 50S.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...57
Hazardous weather outlook, Feb 4, 4:22 AM CST, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
422 AM CST SAT FEB 4 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
422 AM CST SAT FEB 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS CENTRAL AND
EASTERN ARKANSAS THIS MORNING...AS A COLD FRONT APPROACHES FROM
THE WEST. THE FRONT WILL MOVE THROUGH THE STATE LATER TODAY...
WITH RAINFALL COMING TO AN END. AT THIS TIME...THE THREAT FOR
STRONG TO SEVERE THUNDERSTORMS IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

57

In the hours before

Special weather statement, Feb 4, 6:58 AM CST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
658 AM CST SAT FEB 4 2012

ARZ003>007-012>016-021>025-030>033-037>045-052>054-041500-
BAXTER-BOONE-CLARK-CLEBURNE-CONWAY-FAULKNER-FULTON-GARLAND-
HOT SPRING-INDEPENDENCE-IZARD-JACKSON-JOHNSON-LOGAN-LONOKE-MARION-
MONTGOMERY-NEWTON-PERRY-PIKE-POLK-POPE-PULASKI-SALINE-SCOTT-
SEARCY-SHARP-STONE-VAN BUREN-WHITE-YELL-
INCLUDING THE CITIES OF...AMITY...ARKADELPHIA...ASH FLAT...
AVILLA...BATESVILLE...BAUXITE...BEE BRANCH...BEEBE...BENTON...
BISMARCK...BONNERDALE...BOONEVILLE...BRYANT...BULL SHOALS...
CABOT...CALICO ROCK...CAVE CITY...CENTER RIDGE...CLARKSVILLE...
CLINTON...CONWAY...DANVILLE...DARDANELLE...DEER...DONALDSON...
DRASCO...EL PASO...ENGLAND...FAIRFIELD BAY...FLIPPIN...
FOURCHE JUNCTION...GASSVILLE...GEORGETOWN...GLENWOOD...GRAVELLY...
GREENBRIER...GREERS FERRY...GURDON...HARDY...HARRISON...HASKELL...
HEBER SPRINGS...HECTOR...HORSESHOE BEND...HOT SPRINGS...
HOT SPRINGS VILLAGE...HOUSTON...HUMNOKE...JACKSONVILLE...JASPER...
JESSIEVILLE...LEAD HILL...LESLIE...LITTLE ROCK...LONOKE...
MALVERN...MAMMOTH SPRING...MARSHALL...MAUMELLE...MAYFLOWER...
MELBOURNE...MENA...MORRILTON...MOUNT IDA...MOUNT MAGAZINE...
MOUNTAIN HOME...MOUNTAIN VIEW...MURFREESBORO...NEWPORT...
NORFORK...NORMAN...NORTH LITTLE ROCK...OIL TROUGH...OKOLONA...
OLA...OMAHA...OXFORD...OZONE...PARIS...PARON...PELSOR...
PERRYVILLE...PINE RIDGE...PLEASANT PLAINS...ROSE BUD...
RUSSELLVILLE...SALEM...SEARCY...SHERWOOD...SUMMIT...SWIFTON...
TUCKERMAN...VILONIA...VIOLA...WALDRON...WESTERN GROVE...WICKES...
WRIGHTSVILLE...Y CITY...YELLVILLE
658 AM CST SAT FEB 4 2012

...ISOLATED PATCHES OF DENSE FOG EARLY THIS MORNING...

ISOLATED PATCHES OF DENSE FOG HAVE DEVELOPED EARLY THIS MORNING...
MAINLY IN THE HIGHER ELEVATIONS OF CENTRAL...WESTERN...AND
NORTHERN ARKANSAS. THIS FOG MAY BE ACCOMPANIED BY DRIZZLE AT TIMES
AND VISIBILITIES COULD TEMPORARILY BE REDUCED TO A QUARTER MILE OR
LESS. THE FOG AND DRIZZLE SHOULD LIFT BY MID MORNING. MOTORISTS ARE
URGED TO BE CAUTIOUS THIS MORNING.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 8:54 PM CSTRiver Flood AdvisoryLZKIndependence, Jackson, Lawrence36 hr
Feb 3, 9:56 PM CSTSpecial Weather StatementLZKScott29 min
Feb 3, 10:23 PM CSTSpecial Weather StatementLZKScott32 min
Feb 4, 12:00 AM CSTSpecial Weather StatementLZKPerry, Saline45 min
Feb 4, 12:46 AM CSTSpecial Weather StatementLZKPulaski44 min
Feb 4, 9:23 AM CSTRiver Flood WarningLZKArkansas, Monroe49 hr

Nearby

River Flood Warnings in Arkansas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.